MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T4, NON-RETAINING, MINI AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER SHAFT, T4, NON-RETAINING, MINI AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER SHAFT, T4, NON-RETAINING, MINI AO
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a metacarpal fracture procedure the surgeon was using an ar-18700-29, t-4 driver shaft (lot 1391940), to screw a variable ankle locking screw into a 1.4 z-plate.The tip of the driver shaft broke off in the screw head.The surgeon was unable to remove the tips from the screw head.The screw was sitting flush with the plate.No additional incisions or change of techniques were needed.
 
Additional Manufacturer Narrative
The reported event is confirmed upon investigation of the returned product.Visual evaluation of the provided pictures identified that the driver had fractured off into the associated screw head.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces upon insertion.

Brand Name
DRIVER SHAFT, T4, NON-RETAINING, MINI AO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10516780
Report Number1220246-2020-02149
Device Sequence Number3316656
Product Code LXH
UDI-Device Identifier00888867303553
UDI-Public00888867303553
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T4, NON-RETAINING, MINI AO
Device Catalogue NumberAR-18700-29
Device Lot Number1391940
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date09/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;